MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN DD XLPE INS W/ JRNY LOCK SZ 7-8 12MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. LGN DD XLPE INS W/ JRNY LOCK SZ 7-8 12MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 71425391
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erythema (1840); Post Operative Wound Infection (2446)
Date of Event 05/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complaint reference number: case (b)(4).
 
Event or Problem Description
It was reported that, after right tka surgery had been performed on (b)(6) 2023.For the clinical study: porous tka, the patient experienced erythema.This adverse event was treated by aspiration to evaluate for infection and oral antibiotics on (b)(6) 2023.On (b)(6)2023, patient was taken to the operating room to perform a washout and poly exchange.Patient was not recovered.
 
Additional Manufacturer Narrative
Additional information: d10.H3, h6: the devices were not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that, per complaint details, a right insert revision with washout was performed on the study patient approximately 5½ weeks post implantation after patient presented twice within a week for erythema, aspirate for infection, and oral antibiotics with worsening of symptoms.The adverse event form documents this severe, ongoing adverse event as possibly related to the study device, definitely related to the study procedure, with a start date as of (b)(6) 2023 and discharge date of (b)(6) 2023.The patient outcome/adverse event was documented as ongoing, not recovered/resolved as of (b)(6) 2023.Post-op wound infection is a known possible risks with any surgical procedure and is not indicative of a malperformance of the component(s).The patient impact beyond the reported infection, provided interventions and insert revision could not be determined.No further medical assessment is warranted at this time.A review of the production orders did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.For the insert and the tibial baseplate, a review of complaint history for the part numbers over the past 12 months and for the batch numbers based on historical data of the devices did not reveal similar events for the listed devices.For the femoral component, a review of complaint history revealed a similar event for the listed device over the previous 12 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the instructions for use documents for knee system revealed that acute post-surgical wound infection, late deep wound sepsis, and/or low-grade synovitis has been identified in possible adverse effects.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.A review of the sterilization records revealed the batches were sterilized within normal parameters.At this time, we have no reason to suspect that the products failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include loss of sterility during procedure, post-operative healing issue, injury, patient condition and/or medical history.Based on this investigation, the need for corrective action is not indicated.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.D9: date should have been left as blank (no device available to be return).

Brand Name
LGN DD XLPE INS W/ JRNY LOCK SZ 7-8 12MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17022104
Report Number1020279-2023-01198
Device Sequence Number17874602
Product Code JWH
UDI-Device Identifier00885556733776
UDI-Public885556733776
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K200407
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71425391
Device Lot Number21FM07067
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2023
Supplement Date Received by Manufacturer06/22/2023
Initial Report FDA Received Date05/30/2023
Supplement Report FDA Received Date06/26/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71425217/LGN POR CR HA FEM SZ 7 RIGHT; 71425307/POROUS TIBIA BSEPLATE W/JRNY LOCK SZ7 RT; PARTIAL REVISION RIGHT SIDE ON (B)(6) 2023: REPLAC; PARTIAL REVISION RIGHT SIDE ON (B)(6) 2023: REPLAC
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexMale
Patient Weight88 KG